Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Leuk Lymphoma. 2012 Jun;53(6):1130-6. doi: 10.3109/10428194.2011.645208. Epub 2012 Jan 3.

Risk factors for development of pneumonitis after high-dose chemotherapy with cyclophosphamide, BCNU and etoposide followed by autologous stem cell transplant.

Author information

  • 1Department of Medical Oncology, Dana-Farber Cancer Institute, Boston, MA, USA.

Abstract

Pneumonitis is a complication of high-dose chemotherapy and autologous stem cell transplant (HDC-ASCT) regimens containing BCNU. Our goal was to define the incidence and risk factors for pneumonitis in patients with lymphoma receiving a uniform conditioning regimen in the modern era. We studied 222 patients who received HDC-ASCT using cyclophosphamide, BCNU and VP-16 (CBV). Pneumonitis incidence was 22%, with 19% receiving systemic corticosteroid treatment and 8% requiring inpatient hospitalization for pneumonitis. Three patients died secondary to pneumonitis-related complications. The following variables were independently associated with pneumonitis: prior mediastinal radiation (odds ratio [OR] 6.5, 95% confidence interval [CI] 2.3-18.9, p = 0.0005), total BCNU dose above 1000 mg (OR 3.4, 95% CI 1.3-8.7, p = 0.012) and age less than 54 (OR 3.0, 95% CI 1.4-6.5, p = 0.0037). Increased vigilance for symptoms of pneumonitis is warranted for patients with prior mediastinal radiation and for younger patients, and dose reduction may be considered for patients who would receive greater than 1000 mg of BCNU.

Comment in

PMID:
22132836
[PubMed - indexed for MEDLINE]
PMCID:
PMC3376378
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Informa Healthcare Icon for PubMed Central
    Loading ...
    Write to the Help Desk